Alert archive / Ohio / Flash Flood Warnings in 2015

Flash Flood Warning 55, NWS Charleston, WV

July 14, 20154 counties in Ohio

NWS Charleston, WV issued this flash flood warning at Jul 14, 2015, 4:25 PM EDT for 4 counties in Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 4:25 PM EDT (20:25 UTC)
Expired
Jul 14, 2015, 8:30 PM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:30 PM EDTFLASH FLOODJackson, OHWATER OVER SEVERAL ROADS IN TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 125 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WGUS51 KRLX 142025
FFWRLX
OHC009-053-079-163-150030-
/O.NEW.KRLX.FF.W.0055.150714T2025Z-150715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VINTON COUNTY IN SOUTHEASTERN OHIO...
  JACKSON COUNTY IN SOUTHEASTERN OHIO...
  GALLIA COUNTY IN SOUTHEASTERN OHIO...
  SOUTHERN ATHENS COUNTY IN SOUTHEASTERN OHIO...

* UNTIL 830 PM EDT
    
* AT 425 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
  ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATHENS...JACKSON...WELLSTON...GALLIPOLIS...MCARTHUR...OAK HILL...
  RIO GRANDE...ALBANY...COOLVILLE...LAKE HOPE STATE PARK...GALLIA...
  HAMDEN...COALTON...CROWN CITY...ZALESKI...VINTON...WILKESVILLE...
  ADAMSVILLE...STROUD RUN STATE PARK AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3937 8275 3938 8185 3932 8185 3919 8175
      3923 8227 3920 8231 3901 8232 3898 8210
      3879 8222 3861 8218 3858 8229 3862 8236
      3868 8236 3868 8246 3877 8249 3878 8257
      3884 8258 3887 8276 3894 8275 3897 8281

$$

14
2 follow-up statements
019 
WGUS71 KRLX 142225
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT TUE JUL 14 2015

OHC009-053-079-163-150030-
/O.CON.KRLX.FF.W.0055.000000T0000Z-150715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-JACKSON OH-GALLIA OH-ATHENS OH-
625 PM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
VINTON...JACKSON...GALLIA AND SOUTHERN ATHENS COUNTIES...

HEAVY RAINS FROM A LINE OF THUNDERSTORMS OCCURRED ACROSS THE WARNED 
AREA EARLIER THIS EVENING. WITH RECENT HEAVY RAINS...FLASH FLOODING 
IS LIKELY ACROSS THE WARNED AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...JACKSON...WELLSTON...GALLIPOLIS...MCARTHUR...OAK HILL...RIO
GRANDE...ALBANY...COOLVILLE...LAKE HOPE STATE PARK...GALLIA...
HAMDEN...COALTON...CROWN CITY...ZALESKI...VINTON...WILKESVILLE...
ADAMSVILLE...STROUD RUN STATE PARK AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3937 8275 3938 8185 3932 8185 3919 8175
      3923 8227 3920 8231 3901 8232 3898 8210
      3879 8222 3861 8218 3858 8229 3862 8236
      3868 8236 3868 8246 3877 8249 3878 8257
      3884 8258 3887 8276 3894 8275 3897 8281

$$

14
511 
WGUS71 KRLX 150022
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
822 PM EDT TUE JUL 14 2015

OHC009-053-079-163-150030-
/O.EXP.KRLX.FF.W.0055.000000T0000Z-150715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-JACKSON OH-GALLIA OH-ATHENS OH-
822 PM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING FOR VINTON...JACKSON...GALLIA AND SOUTHERN
ATHENS COUNTIES WILL EXPIRE AT 830 PM EDT...

THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. HOWEVER...AREA 
ROADWAYS MAY STILL BE WATER COVERED. BE ESPECIALLY CAUTIOUS IF 
TRAVELING AT NIGHT...AS WATER COVERED ROADWAYS CAN BE DIFFICULT TO 
SEE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
ROADWAY. TURN AROUND DONT DROWN. 

LAT...LON 3937 8275 3938 8185 3932 8185 3919 8175
      3923 8227 3920 8231 3901 8232 3898 8210
      3879 8222 3861 8218 3858 8229 3862 8236
      3868 8236 3868 8246 3877 8249 3878 8257
      3884 8258 3887 8276 3894 8275 3897 8281

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:26 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 14, 2:26 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT TUE JUL 14 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW SWINGS THRU THIS
EVENING. SURFACE COLD FRONT TONIGHT. DRIER WEDNESDAY BEHIND THE
FRONT. WARMER BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
STORMS FIRING AS EXPECTED AHEAD OF FRONT AND MID LEVEL TROF AXIS.
STORMS INTO PERRY COUNTY BY 19Z...MOVING ESE AROUND 35 KNOTS.

HOPING ENOUGH MID LEVEL DYNAMICS AND WITH MID LEVEL TROF PASSING
AROUND 00Z...THAT THE VEERING FLOW AND STEERING CURRENT PREVENTS
ANY ESE TO WNW TRAINING...AND PUSHES THE MAIN LINE QUICKLY ESE.
CAN HANDLE 0.50 TO .75 OF RAIN IN THE WET COUNTIES...IF WE CAN GET
THE MAIN LINE PASS AFTER REACHING THAT PCPN RANGE. THE LOWERING
FLASH FLOOD THREAT MAY BE AT THE PRICE OF WIND/HAIL. THE WIND
AND HAIL THREAT IS GREATER TODAY...WITH MORE AVAILABLE CAPE.

A FEW LIGHTER SHOWERS EXPECTED OVERNIGHT ASSOCIATED WITH THE
FRONT.  HAVE LOW CLOUDS DEVELOPING IN THE WAKE OF THE FRONT...
AND LINGERING 12Z TO 15Z WEDNESDAY...BEFORE LIFTING. A FEW
LIGHT SHOWERS COULD LINGER WEDNESDAY MORNING IN THE WV
MOUNTAINS.  FIGURING DEW POINTS WILL NOT BE IN ANY BIG HURRY
TO LOWER IN WAKE OF THE FRONT...DUE TO WET VEGETATION.

LOOKING FORWARD TO THE DRIER AIR MOVING IN DURING THE DAY ON
WEDNESDAY AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. COLD
FRONT WELL TO THE SOUTH OF THE AREA AT THE START OF THE
PERIOD...WITH HIGH PRESSURE IN CONTROL. THE HIGH WILL GRADUALLY
SLIDE OFF TO THE EAST ON THURSDAY...ALLOWING FOR A RETURN
FLOW...AND THE POSSIBILITY OF EITHER JUST SOME CU...OR -SHRA
ACROSS THE MOUNTAIN COUNTIES THURSDAY AFTERNOON.

AREA WILL STAY DRY ON FRIDAY...BUT HUMIDITY WILL BE ON THE
INCREASE. ANOTHER FRONT WILL APPROACH THE AREA FROM THE WEST LATER
ON FRIDAY...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE WEST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
GENERALLY USED WPC THINKING WITH SOME TWEAKS. SURFACE HIGH PRESSURE
WILL MOVE EAST ON SATURDAY. EXPECT SOME UPPER LEVEL RIDGING ON
SUNDAY AND SUNDAY NIGHT WHICH SHOULD LIMIT THE COVERAGE OF ANY
CONVECTION DURING THIS PERIOD. A WEAK COLD FRONT WILL THEN
APPROACH THE REGION FROM THE NORTHWEST MONDAY NIGHT...BEFORE
PUSHING SOUTHEAST ON TUESDAY.

DAYTIME TEMPERATURES WILL BE QUITE WARM/HOT WITH MID 80S TO LOWER
90S ACROSS THE LOWLANDS. BEHIND THE FRONT...COOLER AIR WILL FILTER
IN.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HAVE CONVECTIVE COMPLEX MOVING ESE AROUND 35 TO 40 KNOTS THROUGH
MOST TAF SITES MOSTLY 1930Z TO 23Z. LINGERING LIGHTER SHOWERS
POSSIBLE WITH THE FRONT. BRIEF IFR IN ANY THUNDERSTORM. WIND GUSTS
OF 40 KNOTS EASILY POSSIBLE.

DEVELOPING STRATUS NR 1 THSD FT 03Z TO 06Z...THEN LINGERING IN WV
12Z TO 15Z BEFORE LIFTING. FIGURING LOW LEVEL FLOW AND THE STRATUS
SHOULD PREVENT THICK FOG DEVELOPING. ANY FOG SHOULD BE TEMPORARILY
AND RAIN INDUCED IN THE HIGH DEW POINT AIR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: EXTENT AND TIMING OF LOWER POST FRONTAL STRATUS
COULD VARY.

AFTER 18Z WEDNESDAY...IFR IN FOG POSSIBLE 06Z TO 12Z THURSDAY...AND
MAYBE AGAIN FRIDAY MORNING.

.HYDROLOGY...
WE ARE MOST CONCERN ABOUT THE COAL RIVER...IF IT GETS HIT AGAIN LATE
TODAY AND THIS EVENING...SINCE CREST FROM JUST THE RAIN LAST
NIGHT WOULD BE 06Z TO 12Z TUESDAY. HOPING THE SHOT OF RAIN IS
QUICK AND WITH BASIN AREA AMOUNTS AOB 0.75 INCHES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...KTB/SL
NEAR TERM...KTB
SHORT TERM...SL
LONG TERM...JSH
AVIATION...KTB
HYDROLOGY...KTB
Hazardous weather outlook, Jul 14, 12:51 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 PM EDT TUE JUL 14 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-151700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1251 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024>026-033>036-151700-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
1251 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING...WITH
DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 14, 10:56 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1056 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     FLASH FLOOD      5 WSW OAK HILL          38.87N  82.65W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            FLOODING AROUND THE JUNCTION OF CR-83 AND CR-54.

1236 AM     FLASH FLOOD      5 NW OAK HILL           38.95N  82.64W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            HORTON SISTERS RD AT 4 MILE ROAD CLOSED DUE TO HIGH
            WATER.

0203 AM     FLASH FLOOD      WELLSTON                39.12N  82.54W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            WATER RESCUES ONGOING NEAR WELLSTON DUE TO FLASH
            FLOODING.

0204 AM     FLASH FLOOD      OAK HILL                38.90N  82.57W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            WATER RESCUES OCCURRING NEAR OAK HILL DUE TO FLASH
            FLOODING.

0204 AM     FLASH FLOOD      COALTON                 39.11N  82.61W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            ROADS NEAR COALTON IMPASSIBLE DUE TO FLASH FLOODING.

0205 AM     FLASH FLOOD      7 NW COALTON            39.19N  82.71W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            ROADS IN AND NEAR RAY IMPASSIBLE DUE TO HIGH WATER.

0230 AM     FLASH FLOOD      1 E ALUM CREEK          38.29N  81.78W
07/14/2015                   KANAWHA            WV   NWS EMPLOYEE

            CREEK AT INTERSECTION OF CHILDRESS RD AND GREENVIEW RD
            OUT OF BANK. ABOUT 6 INCHES OF RAIN RUNNING ACROSS ROAD.

0231 AM     FLASH FLOOD      4 WNW RIO GRANDE        38.90N  82.44W
07/14/2015                   GALLIA             OH   911 CALL CENTER

            ROADS WASHED OUT NEAR CENTERVILLE WITH CULVERTS
            UNEARTHED.

0235 AM     FLASH FLOOD      4 S RIO GRANDE          38.82N  82.38W
07/14/2015                   GALLIA             OH   911 CALL CENTER

            HWY 325 SOUTH IMPASSIBLE DUE TO HIGH WATER. POSSIBLE
            DAMAGE TO ROAD.

0237 AM     FLASH FLOOD      8 SSE RIO GRANDE        38.78N  82.32W
07/14/2015                   GALLIA             OH   PUBLIC

            SR-775 AT PATRIOT RD IMPASSABLE DUE TO FLASH FLOODING

0246 AM     FLASH FLOOD      3 NW AMESVILLE          39.43N  81.99W
07/14/2015                   ATHENS             OH   911 CALL CENTER

            HIGH WATER AT EAST KASLER CREEK RD.

0254 AM     FLASH FLOOD      3 NE ASHTON             38.65N  82.13W
07/14/2015                   MASON              WV   TRAINED SPOTTER

            CREEK OUT OF BANKS AND OVER ROAD AT JERRYS RUN RD AND
            BIRCHFIELD RD NEAR APPLE GROVE.

0300 AM     FLASH FLOOD      1 E ALUM CREEK          38.29N  81.79W
07/14/2015                   KANAWHA            WV   911 CALL CENTER

            HIGH WATER REPORTED ALONG CHILDRESS ROAD NEAR ALUM
            CREEK

0304 AM     FLASH FLOOD      ZALESKI                 39.28N  82.40W
07/14/2015                   VINTON             OH   911 CALL CENTER

            HWY 278 AND HWY 677 NEAR ZALESKI IMPASSIBLE DUE TO HIGH
            WATER.

0305 AM     FLASH FLOOD      MCARTHUR                39.25N  82.47W
07/14/2015                   VINTON             OH   911 CALL CENTER

            MULTIPLE AREAS OF US-50 EAST NEAR MCARTHUR IMPASSIBLE
            DUE TO HIGH WATER.

0306 AM     HEAVY RAIN       2 W TEAYS VALLEY        38.45N  81.97W
07/14/2015  M1.96 INCH       PUTNAM             WV   NWS EMPLOYEE

0312 AM     FLASH FLOOD      RANGER                  38.12N  82.18W
07/14/2015                   LINCOLN            WV   TRAINED SPOTTER

            9 MILE CREEK OUT OF BANKS AND OVER ROADS. ALL OTHER
            SECONDARY CREEKS OUT OF BANKS.

0326 AM     FLASH FLOOD      GRIFFITHSVILLE          38.24N  81.99W
07/14/2015                   LINCOLN            WV   PUBLIC

            PUBLIC REPORTS WATER IN HOMES AS WELL AS WATER
            SURROUNDING HOMES IN GRIFFITHSVILLE AND DUVALL

0330 AM     FLASH FLOOD      1 SE ST. ALBANS         38.37N  81.80W
07/14/2015                   KANAWHA            WV   PUBLIC

            TWO AND THREE QUARTER MILE CREEK AND POPLAR LANE CREEK
            OUT OF THEIR BANKS CAUSING FLOODING IN JEFFERSON

0337 AM     FLASH FLOOD      2 NNE HURRICANE         38.46N  82.00W
07/14/2015                   PUTNAM             WV   NWS EMPLOYEE

            HURRICANE LAKE RESERVOIR OUT OF ITS BANKS AND FLOWING
            OVER RT34... ABOUT 3 FEET OF WATER ON TEAYS VALLEY ROAD

0346 AM     FLASH FLOOD      1 W TEAYS VALLEY        38.45N  81.95W
07/14/2015                   PUTNAM             WV   NWS EMPLOYEE

            CREEK OUT OF ITS BANKS WITH WATER OVER TAYLOR DRIVE

0350 AM     FLASH FLOOD      2 E WATERLOO            38.70N  82.45W
07/14/2015                   GALLIA             OH   PUBLIC

            TWO FEET OF WATER ON RT 141....ONE MILE OUTSIDE
            WATERLOO

0359 AM     FLASH FLOOD      2 NE RACINE             38.16N  81.63W
07/14/2015                   BOONE              WV   PUBLIC

            TONEYS BRANCH OUT OF ITS BANKS WITH HIGH WATER BLOCKING
            PASSAGE ON TONEYS BRANCH ROAD

0400 AM     FLASH FLOOD      2 W MILTON              38.43N  82.17W
07/14/2015                   CABELL             WV   911 CALL CENTER

            JOHNS CREEK OUT OF ITS BANKS IN MILTON

0400 AM     FLASH FLOOD      4 SE RIO GRANDE         38.84N  82.33W
07/14/2015                   GALLIA             OH   PUBLIC

            NEARLY THREE FEET OF WATER OVER CORA MILL ROAD

0410 AM     FLASH FLOOD      1 NW NITRO              38.43N  81.84W
07/14/2015                   PUTNAM             WV   PUBLIC

            SCARY CREEK IS FLOODING WITH AROUND 3 FEET OF WATER IN
            MULTIPLE LOCATIONS ALONG SCARY CREEK ROAD

0411 AM     FLASH FLOOD      YAWKEY                  38.23N  81.97W
07/14/2015                   LINCOLN            WV   PUBLIC

            BEAR FORK ROAD IS FLOODED FROM NEARBY CREEK... WATER IN
            2 HOMES ALONG THE ROAD

0424 AM     FLASH FLOOD      TORNADO                 38.33N  81.86W
07/14/2015                   KANAWHA            WV   911 CALL CENTER

            HIGH WATER REPORTED OVER THOMAS HOLLOW ROAD

0430 AM     FLASH FLOOD      AMESVILLE               39.40N  81.96W
07/14/2015                   ATHENS             OH   911 CALL CENTER

            FLOODING ON SR 550 NEAR KERN

0430 AM     FLASH FLOOD      JACKSON                 39.05N  82.63W
07/14/2015                   JACKSON            OH   911 CALL CENTER

            JACKSON COUNTY 911 REPORTED THAT EVACTUATIONS WERE
            TAKING PLACE IN TOWN IN LOW LYING AREAS WITH FLOODING

0434 AM     FLASH FLOOD      2 NW PROSPERITY         37.86N  81.23W
07/14/2015                   RALEIGH            WV   BROADCAST MEDIA

            FLOODING AT NORTH SANDBRANCH ROAD AND BEECHVIEW ROAD.

0445 AM     FLASH FLOOD      5 NW ALBANY             39.27N  82.27W
07/14/2015                   VINTON             OH   911 CALL CENTER

            WATER OVER ROADWAY PARTIALLY BLOCKING SR681

0527 AM     FLASH FLOOD      GRIFFITHSVILLE          38.24N  81.99W
07/14/2015                   LINCOLN            WV   EMERGENCY MNGR

            5 WATER RESCUES IN THE GRIFFITHSVILLE-YAWKEY AREA...
            ROUTE 3 FROM SUGAR TREE TO YAWKEY CLOSED... RT 214 FROM
            YOWKEY TO EMS STATION

0545 AM     FLASH FLOOD      4 NE OAKWOOD            37.21N  81.90W
07/14/2015                   BUCHANAN           VA   911 CALL CENTER

            TEMPORARY ROAD CLOSURE ON 641 IN PATTERSON WITH WATER
            OVER ROADWAY

0550 AM     FLASH FLOOD      3 SE OAKWOOD            37.14N  81.92W
07/14/2015                   BUCHANAN           VA   911 CALL CENTER

            TEMPORARY ROAD CLOSURE ON 632 IN GARDEN CREEK WITH
            WATER OVER ROADWAY

0555 AM     FLASH FLOOD      8 ENE OAKWOOD           37.21N  81.82W
07/14/2015                   BUCHANAN           VA   911 CALL CENTER

            TEMPORARY ROAD CLOSURE ON 638 IN WHITEWOOD WITH WATER
            OVER ROADWAY

0803 AM     FLASH FLOOD      4 E VAN                 37.97N  81.64W
07/14/2015                   BOONE              WV   PUBLIC

            HIGH WATER FLOODING COUNTY ROAD 26 BETWEEN GORDEN AND
            BANDYTOWN.

0912 AM     HEAVY RAIN       SOUTH CHARLESTON        38.36N  81.71W
07/14/2015  M1.58 INCH       KANAWHA            WV   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 9AM TUESDAY

&&

EVENT NUMBER RLX1501656 RLX1501657 RLX1501658 RLX1501659 RLX1501660
RLX1501661 RLX1501670 RLX1501662 RLX1501663 RLX1501664 RLX1501665
RLX1501666 RLX1501678 RLX1501667 RLX1501668 RLX1501669 RLX1501671
RLX1501672 RLX1501676 RLX1501673 RLX1501674 RLX1501675 RLX1501677
RLX1501683 RLX1501684 RLX1501680 RLX1501679 RLX1501681 RLX1501687
RLX1501688 RLX1501682 RLX1501686 RLX1501685 RLX1501689 RLX1501690
RLX1501691 RLX1501692 RLX1501693

MAC
Local storm report, Jul 14, 11:59 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLASH FLOOD      GRIFFITHSVILLE          38.24N  81.99W
07/14/2015                   LINCOLN            WV   PUBLIC

            5 FOOT DRAIN PIPE WASHED OUT. ROADS IN AREA INCLUDING
            LUCKY LANE IMPASSABLE

&&

EVENT NUMBER RLX1501694

SL
Special weather statement, Jul 14, 3:01 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT TUE JUL 14 2015

OHZ066-067-075-076-142000-
MORGAN-WASHINGTON-ATHENS-PERRY-
301 PM EDT TUE JUL 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PERRY...
MORGAN...NORTHWESTERN WASHINGTON AND NORTHERN ATHENS COUNTIES...

AT 257 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOMERSET TO NEAR PLEASANTVILLE...AND MOVING EAST
AT 45 MPH. WITH THE WET GROUND...THESE WINDS COULD TAKE DOWN A FEW
TREES.

WIND GUSTS OF 40 TO UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SHAWNEE AROUND 320 PM EDT.
  MCCONNELSVILLE AROUND 340 PM EDT.
  CHESTERHILL AROUND 345 PM EDT.
  BEVERLY AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRISTOL...STROUD RUN
STATE PARK...EAGLEPORT...STOCKPORT...CHAUNCEY...TRIMBLE...NEW
STRAITSVILLE...MALTA...CORNING AND AMESVILLE.

LAT...LON 3975 8164 3967 8164 3966 8159 3959 8158
      3959 8148 3965 8147 3963 8141 3962 8141
      3931 8203 3947 8225 3947 8217 3955 8216
      3956 8226 3959 8226 3960 8237 3973 8208
      3977 8208
TIME...MOT...LOC 1857Z 289DEG 41KT 3987 8226 3976 8248

25
Special weather statement, Jul 14, 3:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT TUE JUL 14 2015

OHZ083-084-086-142045-
VINTON-GALLIA-JACKSON-
342 PM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT VINTON...JACKSON AND GALLIA
COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALBANY...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...MCARTHUR...OAK HILL...RIO GRANDE...
LAKE HOPE STATE PARK...GALLIA...HAMDEN...COALTON...CROWN CITY...
ZALESKI...VINTON...WILKESVILLE...CHESHIRE...ADAMSVILLE...
PETERSBURG...EAGLE MILLS...BYER AND KYGER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. IT IS POSSIBLE...THAT A FLASH FLOOD
WARNING MAY BE NEEDED. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOODING OCCUR. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3934 8275 3936 8234 3924 8226 3920 8227
      3920 8231 3902 8233 3900 8212 3898 8210
      3883 8216 3879 8222 3874 8219 3860 8225
      3858 8229 3862 8236 3868 8236 3868 8247
      3877 8249 3878 8258 3884 8258 3886 8276
TIME...MOT...LOC 1941Z 239DEG 48KT 3926 8223

14
Local storm report, Jul 14, 3:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     2 SW GLENFORD           39.87N  82.35W
07/14/2015                   PERRY              OH   PUBLIC

            TREE DOWN AND POWER OUT ON TOWNSHIP RD 19.

&&

EVENT NUMBER RLX1501695

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:13 PM EDTFlash Flood Warning EmergencyRLXJackson13 hr
Jul 14, 12:12 AM EDTFlash Flood Warning EmergencyRLXGallia, Jackson7 hr
Jul 14, 12:28 AM EDTFlash Flood WarningRLXAthens, Jackson, Meigs, Vinton3 hr
Jul 14, 1:30 AM EDTFlash Flood WarningRLXGallia, Jackson, Meigs, Vinton6 hr
Jul 14, 1:51 AM EDTFlash Flood WarningRLXGallia, Lawrence, Meigs5 hr
Jul 14, 2:48 AM EDTFlash Flood WarningRLXAthens, Meigs, Morgan, Vinton, Washington3 hr
Jul 14, 3:26 AM EDTFlash Flood WarningRLXAthens, Jackson, Meigs, Vinton3 hr
Jul 14, 2:34 PM EDTSevere Thunderstorm WarningRLXPerry56 min
Jul 14, 3:01 PM EDTSpecial Weather StatementRLXAthens, Morgan59 min
Jul 14, 3:21 PM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Morgan, Perry, Vinton54 min
Jul 14, 3:42 PM EDTSpecial Weather StatementRLXGallia, Jackson, Vinton63 min
Jul 14, 3:52 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Morgan, Washington53 min
Jul 14, 3:59 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Meigs, Vinton61 min
Jul 14, 4:27 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence63 min
Jul 14, 4:44 PM EDTFlash Flood WarningRLXMeigs4 hr
Jul 14, 4:45 PM EDTSevere Thunderstorm WarningRLXMeigs15 min
Jul 14, 4:51 PM EDTSevere Thunderstorm WarningRLXMeigs54 min
Jul 14, 5:11 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence64 min
Jul 14, 5:39 PM EDTFlash Flood WarningRLXLawrence4 hr

Nearby

Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.